Submit Manuscript  

Article Details


Pembrolizumab-Induced Seronegative Arthritis and Fasciitis in a Patient with Lung Adenocarcinoma

[ Vol. 14 , Issue. 3 ]

Author(s):

Senol Kobak*   Pages 225 - 229 ( 5 )

Abstract:


Background: Immune checkpoint inhibitors (CPIs) are new promising anti-cancer drugs that block negative costimulation of T-cells leading to an enhanced anti-tumor immune response. Pembrolizumab, an a monoclonal antibody, targeting the programmed cell death protein 1 (PD-1) pathway. CPIs have been associated with a number of immune-related adverse events (AEs), including musculoskeletal and rheumatic disease.

Objective: To present a case with lung adenocarcinoma treated with pembrolizumab, which developed inflammatory arthritis and fasciitis.

Case Report: A 73-year-old male patient was referred to the rheumatology outpatient clinic with complaints of pain in the pretibial area, pain and swelling in both ankles joints and the right fırst metacarpophalangeal (MCP) joint. Three months ago he had diagnosed with lung adenocarcinoma and pembrolizumab was started. Locomotor system complaints were started after receiving two infusions of pembrolizumab. Physical examination revealed both ankle arthritis, mild edema in the pretibial region, tenderness in the muscles and arthritis in the right fırst MCP joint. Laboratory examinations showed mild acute phase reactants elevation. Lower extremity MRI showed diffuse edema in both gastrocnemius muscle and fascia, compatible with fasciitis. Pembrolizumab-related fasciitis and seronegative arthritis were diagnosed. Low dose corticosteroid was started and a significant regression was observed in the patient's complaints.

Conclusion: Inflammatory myositis with fasciitis and inflammatory arthritis in lower extremities appears to be a new adverse effect of pembrolizumab therapy.

Keywords:

Immune checkpoint inhibitor, pembrolizumab, lung adenocarcinoma, rheumatic feature, fasciitis, arthritis.

Affiliation:

Istinye University Faculty of Medicine, LIV Hospital, Department of Rheumatology, Istanbul

Graphical Abstract:



Read Full-Text article